Can stopping Lexapro (10mg daily) increase seizures and cause tinnitus in brain injury patients?
- 22 May 2010 by mhamilton64
- 10 July 2018 (6 weeks ago)
- lexapro, seizures, head injury, tinnitus, brain tumor
I had a brain tumor removed 5 years ago (which did not resect) and still have daily visual seizures and occasional tonic clonics. September 2009 I had a seizure alone and on the garage floor. I apparently rocked about for a long while and ended up with a nice concusion and horrible memory loss. My neuoro put me on Lexapro 10mg to help with the frustration of my memory loss... just until I regained my memory. My memory is returning slowly, so I dropped the Lexapro. Within a week I started having horrendous tinnitus with gun shot sounds, drums, running water and with each blink I seem to have to re-gain my balance. I've started having auras like the ones I have before big seizures but thankfully none have developed further than that thus far.
I would love to know if anyone has every experienced the Lexapro withdrawals/tinnitus who already had seizure tendencies and if so - DO THEY EVERY STOP? :-)
Did you stop abruptly or taper off? I was on lexapro for about 6 months a couple of years ago and I slowly tapered off and did not have any problems. I have read that many people have a hard time even with tapering off and still experience withdrawal symptoms. I do not have the other problems that you mentioned but I would suspect that you were experiencing withdrawal from lexapro. I am currently back on lexapro (6 weeks).
This kinda sounds like the sensory problems associated with rapidly coming off ( most any) antidepressant. You should definitely let your doctor know Monday and it wouldn't hurt to talk to the pharmacist to see how long it will last. You can look up this type of problem in wikipedia under brain zaps or brain shivers. Hope you get some relief soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2009 • 3 answers
Posted 29 Jun 2010 • 1 answer
Posted 17 Mar 2011 • 1 answer
Posted 21 Aug 2011 • 2 answers
Posted 4 May 2017 • 1 answer